November 28, 2021

Paracetamol overdose: side effects include stomach cramps and increased sweating

The usual dose for adults is one or two 500 mg tablets up to four times in 24 hours. Overdose of paracetamol can cause serious side effects. The NHS warns that you shouldn’t be tempted to increase the dose or take a double dose if your pain is very severe. Taking the medicine to help relieve a mild condition you are suffering from may be of benefit, but you should never exceed the recommended dose.

Drugs.com listed several symptoms of overdose. These include diarrhea, increased sweating, loss of appetite, and nausea or vomiting.

Signs also include stomach cramps or pain, as well as swelling, pain, or tenderness in the upper abdomen or stomach.

He says, “Get emergency help right away if any of the following overdose symptoms occur while taking acetaminophen. “

However, you should get help from 111 if you take more than two extra paracetamol tablets or more than eight paracetamol tablets in 24 hours.

DO NOT MISS

According to the NHS, nausea and vomiting are “extremely common” symptoms of paracetamol overdose.

These symptoms can occur within a few hours of ingesting a hepatotoxic dose, the health body warns.

Hepatotoxicity is the injury or damage to the liver caused by exposure to drugs.

Symptoms of poisoning depend on the substance and the amount ingested.

The NHS says: ‘Drug overdoses are the most common type of poisoning in the UK.

“If someone takes too much medicine, they may experience symptoms specific to the medicine being taken, as well as the more general symptoms listed above.”

Specific signs of paracetamol poisoning include yellowing of the skin and whites of the eyes, loss of coordination, and hypoglycemia.

Drugs.com says, “In general, acetaminophen (the active ingredient in paracetamol) is well tolerated when given in therapeutic doses.”


Source link